Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 87, NWS Morristown, TN

July 3, 2019Loudon County, McMinn County, Monroe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2019, 9:15 PM EDT for Loudon County, McMinn County, Monroe County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2019, 9:15 PM EDT (01:15 UTC)
Expired
Jul 3, 2019, 10:00 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Loudon County, TN, McMinn County, TN, Monroe County, TN

The radar

The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:31 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 3, 7:31 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
731 PM EDT Wed Jul 3 2019

.AVIATION...Convection has been limited, but still a few
showers/storms around. Will include VCTS all sites for a few hours
early, then best chance for thunder late in the period appears to
be around TRI, so will include VCTS again there. Unless rain
occurs at any given site, significant fog looks less likely. Will
include MVFR level vsby at TRI for a few hours late tonight as
that looks to be the most likely location for fog as well.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 3, 3:18 PM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
318 PM EDT Wed Jul 3 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
318 PM EDT Wed Jul 3 2019 /218 PM CDT Wed Jul 3 2019/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are forecast this afternoon. Some of
these thunderstorms could become strong with small hail, gusty
winds, brief heavy rainfall, and cloud to ground lightning being
the primary threats.

Heat indices this afternoon will push into the mid to upper 90s,
possibly near 100 degrees across the southern valley.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

High temperatures are forecast to be in the lower 90s across the
lower elevations of the southeast Tennessee Valley and the
Knoxville area Thursday and Friday, with Heat Index readings
reaching the mid to upper 90s near Chattanooga and Cleveland. The
Knoxville area will see Heat Index values in the mid 90s.

Practice heat safety during this period of hot weather. Drink
plenty of water, wear light colored and breathable clothing, take
plenty of breaks in the shade or air conditioned areas if
available. Limit outside work during the hottest afternoon hours.
Never leave children or pets in vehicles; look before you lock!

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated but spotters are encouraged
to submit any reports of severe weather through the web by going
to weather.gov/mrx/SpotterReports.

In the hours before

Special weather statement, Jul 3, 7:06 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Morristown TN
706 PM EDT Wed Jul 3 2019

TNZ040-041-074-032330-
Cocke Smoky Mountains TN-Sevier Smoky Mountains TN-
Northwest Cocke TN-
706 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCKE COUNTY UNTIL
730 PM EDT...

At 706 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Smoky Mountains-Big Creek, or 10 miles south of
Newport, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cosby and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3571 8332 3580 8332 3582 8326 3584 8328
      3587 8329 3587 8331 3589 8331 3591 8307
      3579 8307 3577 8312 3577 8316 3573 8319
      3573 8324 3572 8326 3570 8326
TIME...MOT...LOC 2306Z 269DEG 11KT 3581 8323

JLB
Special weather statement, Jul 3, 7:27 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
727 PM EDT Wed Jul 3 2019

TNZ012-040000-
Scott TN-
727 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 800 PM
EDT...

At 727 PM EDT, Doppler radar was tracking a strong thunderstorm near
Helenwood, or 12 miles south of Oneida, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huntsville, Helenwood, Smokey Junction, Norma, Elgin, Robbins, Slick
Rock, Honey Creek State Park and Rugby State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3642 8435 3639 8432 3639 8433 3628 8434
      3626 8438 3621 8437 3620 8439 3625 8457
      3626 8457 3628 8459 3627 8461 3634 8468
      3639 8468 3640 8466 3643 8467 3644 8435
TIME...MOT...LOC 2327Z 276DEG 22KT 3634 8460
Special weather statement, Jul 3, 8:03 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
803 PM EDT Wed Jul 3 2019

TNZ067-082>084-040045-
Rhea TN-Bledsoe TN-Roane TN-Meigs TN-
803 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE...
NORTHEASTERN MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 845 PM
EDT/745 PM CDT/...

At 803 PM EDT/703 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Spring City, or 14 miles southeast of Crossville,
moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingston, Rockwood, Decatur, Fairview, Spring City, Midtown,
Harriman, Paint Rock, Peakland, Eagle Furnace, Stinging Fork Falls
State Park, Piney Falls State Park, Ten Mile, Grandview and Melvine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3565 8520 3577 8511 3576 8509 3577 8504
      3575 8503 3577 8494 3576 8492 3583 8480
      3583 8477 3590 8471 3592 8465 3591 8443
      3572 8449 3571 8452 3569 8453 3568 8452
      3564 8462 3550 8475
TIME...MOT...LOC 0003Z 277DEG 22KT 3577 8491

JLB
Special weather statement, Jul 3, 8:09 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
809 PM EDT Wed Jul 3 2019

TNZ040-041-040045-
Cocke Smoky Mountains TN-Northwest Cocke TN-
809 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCKE COUNTY UNTIL 845 PM
EDT...

At 809 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving east at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Newport, Bybee and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3582 8326 3585 8329 3587 8329 3587 8331
      3589 8332 3590 8330 3600 8328 3601 8328
      3600 8326 3603 8326 3611 8312 3581 8310
TIME...MOT...LOC 0009Z 264DEG 9KT 3593 8326

JLB
Special weather statement, Jul 3, 8:58 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
858 PM EDT Wed Jul 3 2019

TNZ067-068-084>086-040145-
Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
858 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUDON...
NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...NORTHWESTERN MONROE AND
SOUTHWESTERN ROANE COUNTIES UNTIL 945 PM EDT...

At 857 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Sweetwater, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sweetwater, Madisonville, Niota, Philadelphia, Murray Store and Ten
Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3553 8471 3571 8469 3570 8435 3546 8440
TIME...MOT...LOC 0057Z 277DEG 17KT 3561 8461

JLB
Special weather statement, Jul 3, 9:10 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
910 PM EDT Wed Jul 3 2019

TNZ067-068-071-086-040145-
Northwest Monroe TN-Roane TN-Loudon TN-NW Blount TN-
910 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR LOUDON...NORTHWESTERN BLOUNT...
NORTH CENTRAL MONROE AND SOUTHEASTERN ROANE COUNTIES UNTIL 945 PM
EDT...

At 909 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudon, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lenoir City, Loudon, Louisville, Vonore, Greenback, Friendsville,
Philadelphia, Paint Rock, Fort Loudon State Park, McGee Carson
Peninsula and Tellico Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3568 8453 3580 8453 3581 8417 3579 8416
      3579 8414 3581 8414 3581 8406 3554 8411
TIME...MOT...LOC 0109Z 277DEG 14KT 3572 8442

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:03 PM EDTSpecial Weather StatementMRXRhea, Roane42 min
Jul 3, 8:09 PM EDTSpecial Weather StatementMRXCocke36 min
Jul 3, 8:58 PM EDTSpecial Weather StatementMRXMcMinn47 min
Jul 3, 9:10 PM EDTSpecial Weather StatementMRXLoudon35 min
Jul 3, 9:41 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Union49 min
Jul 3, 9:42 PM EDTSpecial Weather StatementMRXMcMinn48 min
Jul 3, 9:45 PM EDTSpecial Weather StatementMRXCarter45 min
Jul 3, 9:51 PM EDTSpecial Weather StatementMRXBlount39 min
Jul 3, 9:55 PM EDTSpecial Weather StatementMRXBlount50 min
Jul 3, 10:25 PM EDTSpecial Weather StatementMRXBlount50 min
Jul 3, 10:27 PM EDTSpecial Weather StatementMRXCarter48 min
Jul 3, 10:46 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Sevier44 min
Jul 3, 11:00 PM EDTSpecial Weather StatementMRXHawkins30 min
Jul 3, 11:11 PM EDTSpecial Weather StatementMRXHamblen49 min
Jul 3, 11:25 PM EDTSpecial Weather StatementMRXSevier35 min
Jul 3, 11:35 PM EDTSpecial Weather StatementMRXHamblen25 min
Jul 4, 3:49 PM EDTSpecial Weather StatementMRXAnderson41 min
Jul 4, 5:11 PM EDTAreal Flood AdvisoryMRXCampbell, Scott2 hr
Jul 4, 5:33 PM EDTSpecial Weather StatementMRXJefferson42 min
Jul 4, 5:37 PM EDTSpecial Weather StatementMRXCampbell23 min
Jul 3, 11:17 PM EDTSpecial Weather StatementMRXCherokee43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.